Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 49, NWS New Orleans, LA

October 4, 2009Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Oct 4, 2009, 8:02 AM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Oct 7, 2009, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2009, 8:02 AM CDT (13:02 UTC)
In effect from
Oct 7, 2009, 7:00 PM CDT
Expired
Oct 8, 2009, 9:46 AM CDT
In force
15 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS

The river

Written for the forecast point Pearl River near Bogalusa (BXAL1). The gauge peaked at 17.96 ft at Oct 8, 2009, 5:00 AM CDT.

actionminormoderate1618202210/0410/0510/0610/0710/0810/09
Action stage
16 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 041302
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
802 AM CDT SUN OCT 04 2009

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...
MISSISSIPPI... 

  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-050702-
/O.NEW.KLIX.FL.W.0049.091007T0000Z-091008T1200Z/
/BXAL1.1.ER.091007T0000Z.091007T0000Z.091008T0600Z.NO/
802 AM CDT SUN OCT 04 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER NEAR BOGALUSA.
* FROM TUESDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE...OR
  AROUND 18.0 FEET...BY TUESDAY EVENING.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$

98/SO
7 follow-up statements
000 
WGUS84 KLIX 050242
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
942 PM CDT SUN OCT 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...

THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-052042-
/O.CON.KLIX.FL.W.0049.091007T0000Z-091008T1200Z/
/BXAL1.1.ER.091007T0000Z.091007T0000Z.091008T0600Z.NO/
942 PM CDT SUN OCT 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM TUESDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 PM SUNDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
  BY TUESDAY EVENING.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$
000 
WGUS84 KLIX 051510
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1010 AM CDT MON OCT 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-060910-
/O.EXT.KLIX.FL.W.0049.091008T0000Z-091009T0600Z/
/BXAL1.1.ER.091008T0000Z.091008T0000Z.091009T0000Z.NO/
1010 AM CDT MON OCT 05 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM WEDNESDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 9:00 AM MONDAY THE STAGE WAS 17.4 FEET. 
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  WEDNESDAY EVENING THEN BEGIN FALLING ON THURSDAY NIGHT.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$
000 
WGUS84 KLIX 060056
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
756 PM CDT MON OCT 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
HANCOCK AND PEARL RIVER COUNTIES/PARISHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-061856-
/O.COR.KLIX.FL.W.0049.091008T0600Z-091009T0000Z/
/BXAL1.1.ER.091008T0600Z.091008T0600Z.091008T1800Z.NO/
756 PM CDT MON OCT 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM LATE WEDNESDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  6:00 PM MONDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY LATE
  WEDNESDAY NIGHT AND THEN FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$
000 
WGUS84 KLIX 061444
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
944 AM CDT TUE OCT 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-070844-
/O.EXT.KLIX.FL.W.0049.091008T0000Z-091009T0600Z/
/BXAL1.1.ER.091008T0000Z.091008T0000Z.091009T0000Z.NO/
944 AM CDT TUE OCT 06 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM WEDNESDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 9:00 AM TUESDAY THE STAGE WAS 17.7 FEET. 
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE TOMORROW 
  EVENING THEN BEGIN FALLING LATE THURSDAY NIGHT.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$
000 
WGUS84 KLIX 071431
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
930 AM CDT WED OCT 07 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
  PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

A FLOOD WARNING CONTINUES IN EFFECT FOR THE LOWER PEARL RIVER NEAR 
BOGALUSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-080830-
/O.EXT.KLIX.FL.W.0049.091008T0000Z-091008T1800Z/
/BXAL1.1.ER.091008T0000Z.091008T0000Z.091008T1200Z.NO/
930 AM CDT WED OCT 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS

$$
000 
WGUS84 KLIX 080147
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
847 PM CDT WED OCT 07 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA AND MISSISSIPPI...
 
  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY AND WASHINGTON
  PARISHES IN LOUISIANA AND HANCOCK AND PEARL RIVER COUNTIES IN
  MISSISSIPPI 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-081947-
/O.EXT.KLIX.FL.W.0049.000000T0000Z-091009T0000Z/
/BXAL1.1.ER.091008T0600Z.091008T0600Z.091008T1800Z.NO/
847 PM CDT WED OCT 07 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR BOGALUSA.

* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 17.9 FEET. 
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.

$$

98/SO
000 
WGUS84 KLIX 081446
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
946 AM CDT THU OCT 08 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-081516-
/O.CAN.KLIX.FL.W.0049.000000T0000Z-091009T0000Z/
/BXAL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CDT THU OCT 08 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PEARL RIVER NEAR BOGALUSA.
* AT 9:00 AM THURSDAY THE STAGE WAS 17.9 FEET. 
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AT 17.96 FEET AND HAS BEGUN A SLOW 
  FALL TO A STAGE OF 17.8 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 4, 7:38 AM CDT, 24 minutes earlier.

Area forecast discussion, Oct 4, 7:38 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CDT SUN OCT 4 2009

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING THIS
MORNING SHOWS THAT MOISTURE LEVELS CONTINUE TO CLIMB WITH PWATS
NEARING 1.9 INCHES NOW. THAT SAID...CURRENTLY A LARGE AREA OF DRY
AIR IN THE MID LAYERS IS SITUATED THIS MORNING BETWEEN 650 AND 800
MB. ABOVE THAT THINGS ARE VERY MOIST AGAIN AND A BROKEN CLOUD DECK
IS LOCATED AROUND 16K FEET. WHILE THE THREAT FOR ANY SEVERE
WEATHER IS VERY MINIMAL...THE WIND PROFILE FROM THE SOUNDING IS
PARTICULARLY INTERESTING. NORTHEAST WINDS AT THE SURFACE QUICKLY
GIVE WAY TO SOUTHEAST WINDS AND AROUND 4KM THEY SHIFT AGAIN TO THE
SOUTHWEST. THIS IS GIVING A HELICITY VALUE OF 215 THIS MORNING
WHICH COULD HELP AID IN SOME WATERSPOUT ACTIVITY THIS MORNING IN
ASSOCIATION WITH THE SHOWER ACTIVITY OVER THE COASTAL WATERS.

98/SO

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT SUN OCT 4 2009/

SYNOPSIS...
DEEPER MOISTURE HAS RETURNED NORTHWARD AS FAR AS INTERSTATES 10
AND 12 OVERNIGHT. SHORTWAVE MOVING ACROSS LOUISIANA HAS ALLOWED
PRECIPITATION TO BREAK OUT...BUT WITH DRY MID LAYERS...LITTLE IS
REACHING THE SURFACE IN OUR AREA. MAIN MEASUREABLE PRECIPITATION
IS TO THE NORTH OF THE BOUNDARY ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS...WITH CONVECTION OFF THE TEXAS COAST. CLOSEST
LIGHTNING IS SOUTH OF HOUSTON. TEMPERATURES AT 08Z RANGE FROM 68
AT MCCOMB TO 79 AT BOOTHVILLE AND 80 AT LAKEFRONT AIRPORT.
DEWPOINTS GENERALLY UPPER 60S AND LOWER 70S OVER OUR LOUISIANA
PARISHES AND UPPER 50S TO MID 60S OVER OUR MISSISSIPPI COUNTIES.

SHORT TERM...
WEAK SHORTWAVES CONTINUE TO MOVE OVER THE GULF RIDGE IN VERY RAPID
SUCCESSION. CURRENT BOUNDARY IS ONLY EXPECTED TO MOVE NORTHWARD TO THE
NORTH EDGE OF OUR CWA BY EVENING...AS WEAK LOW PRESSURE MOVES ALONG
THE BOUNDARY. PRECIPITABLE WATER VALUES REMAIN IN EXCESS OF 2 INCHES
THROUGH TUESDAY. AS THE AREAS OF LOW PRESSURE MOVE THROUGH THE
AREA...PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR...WITH THE
MOST WIDESPREAD PRECIPITATION OCCURRING TODAY. EXPECT CATEGORICAL
POPS ACROSS THE AREA...WITH SHOWERS MORE PREVALENT THAN THUNDER.
SOME POTENTIAL FOR WATERSPOUTS THIS MORNING AS WINDS BECOME MORE
SOUTHERLY OVER THE COASTAL SITES. RAIN WILL ALSO BE LOCALLY HEAVY
WITH AN INCH OR TWO POSSIBLE IN SOME AREAS BY MONDAY MORNING. THE
AREA WILL BE ABLE TO HANDLE THAT MUCH RAIN...AND AFTER MONDAY
MORNING...ANY WIDESPREAD HEAVY RAIN SHOULD BE FOCUSED TO THE NORTH
OF OUR AREA.

WITH LESS TO FOCUS ON FOR MONDAY AND TUESDAY...AS BOUNDARY DRIFTS
NORTH AGAIN...RAIN CHANCES DECREASE TO LIKELY ON MONDAY AND CHANCE
ON TUESDAY. CLOUDS AND PRECIPITATION WILL GENERALLY HOLD
TEMPERATURES NEAR TO BELOW NORMAL FOR TODAY AND MONDAY...BUT
ADDITIONAL SUNSHINE WILL ALLOW TEMPERATUERS TO WARM ABOVE NORMAL
ON TUESDAY. 35

LONG TERM...
BOUNDARY MOVES TO THE SOUTH OF THE AREA ON WEDNESDAY...FOR ABOUT
24 HOURS...BEFORE MOVING BACK TO THE NORTH AHEAD OF THE NEXT
SYSTEM. THIS SYSTEM WILL BRING A STRONGER COLD FRONT THROUGH THE
AREA FRIDAY NIGHT OR SATURDAY MORNING. AIRMASS WILL REMAIN
UNSTABLE UNTIL THE FRONTAL PASSAGE...SO WILL CONTINUE WITH THE
IDEA OF DIURNALLY ENHANCED CONVECTION THROUGH FRIDAY. AFTER
FRONTAL PASSAGE...PROBABLY SATURDAY MORNING...AIRMASS WILL DRY OUT
SIGNIFICANTLY...WITH PRECIPITABLE WATER VALUES DOWN TO AROUND 0.5
INCHES BY SUNDAY MORNING. MEX DATA WOULD INDICATE HIGH
TEMPERATURES WILL BE 10-15 DEGREES COOLER NEXT WEEKEND THAN WHAT
IS ANTICIPATED FOR THURSDAY AND FRIDAY. 35

AVIATION...
CONDITIONS WILL DETERIORATE TO MVFR THIS MORNING WITH STRATIFORM
RAIN. LOWERING OF DECKS HAS BEEN SLOW...MAINLY AT MCB. GFS AND NAM
CONTINUE TO SHOW A DEEPENING OF A LOW/AXIS OVER CENTRAL LOUISIANA
TODAY...THUS WINDS WILL BECOME SOUTHERLY BY 18Z AND ALL FOUR TAF
SITES WILL BE IN THE WARM SECTOR WITH CHAOTIC CLOUD DECKS. IN
ADDITION...DAYTIME AND EVENING HOURS WILL BE RAINY WITH MOSTLY MVFR
CONDITIONS WITH TEMPO IFR IN HEAVIER SHRA AND TSRA MAINLY DURING THE
AFTERNOON. ABOVE NORM CHANCES OF RAIN THROUGH 12Z MON...BUT MOSTLY
SHRA. 18

MARINE...
WEAK SOUTHEASTERLY FLOW THIS MORNING WILL BECOME MORE SOUTHERLY AND
INCREASE TO MODERATE LEVELS AS WARM FRONTAL AXIS WILL BE POSITIONED
EAST TEXAS ACROSS CENTRAL LOUISIANA TO SOUTH ALABAMA. PRESSURE
GRADIENT BETWEEN THIS LOW AND RETREATING RIDGE WILL BECOME SOMEWHAT
TIGHT. IN ADDITION...SOUTH TO SOUTHWEST LOW LEVEL JET SHOULD
INCREASE AHEAD OF LOW PRESSURE SYSTEM TO BRING AN INCREASE IN WINDS
AND SEAS TODAY. ERGO...HAVE ISSUED A SMALL CRAFT ADVISORY FOR
COASTAL WATERS. SYSTEM SHOULD LIFTS RATHER QUICKLY TO THE NORTHEAST
AND WINDS SHOULD COLLAPSE EARLY MONDAY. RELATIVELY LIGHT ONSHORE
FLOW AND DIMINISHING SEAS EXPECTED FOR UPCOMING WEEK WITH A MORE
SIGNIFICANT COLD FRONT WITH CANADIAN COOL AIR APPEARING TO APPROACH
THE GULF COAST NEXT WEEKEND.  18

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  67  78  68 /  90  80  60  30
BTR  81  70  80  69 /  90  70  60  30
MSY  83  75  82  74 /  90  70  60  20
GPT  81  74  81  71 /  90  80  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

&&
Hazardous weather outlook, Oct 4, 5:21 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 AM CDT SUN OCT 4 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-051030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
521 AM CDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS
AFTERNOON AND TONIGHT...IN ASSOCIATION WITH A FRONTAL BOUNDARY IN
THE AREA. A FEW STORMS COULD BE STRONG THIS AFTERNOON...WITH WIND
GUSTS TO 40 MPH POSSIBLE...ALONG WITH SMALL HAIL AND FREQUENT
LIGHTNING. ONE TO TWO INCHES OF RAIN COULD FALL ACROSS MUCH OF THE
AREA BY MONDAY MORNING...PRODUCING PONDING OF WATER ON SOME ROADWAYS.

MARINERS SHOULD BE AWARE OF THUNDERSTORM ACTIVITY WITH THE THREAT
OF LOCALLY HIGHER WINDS AND SEAS. THERE IS ALSO SOME POTENTIAL FOR
WATERSPOUTS IN THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY...BEFORE A COLD
FRONT MOVES THROUGH THE AREA FRIDAY NIGHT OR SATURDAY MORNING.
WHILE WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...ANY STRONG
THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 40 MPH...SMALL
HAIL...VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING.

MARINERS WILL NEED TO CONTINUE TO BE AWARE OF THUNDERSTORM
ACTIVITY AS MOST STORMS MAY PRODUCE HIGHER WINDS AND SEAS THAN
GENERALLY FORECAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:50 AM CDTSmall Craft AdvisoryLIX17 hr
Oct 4, 11:16 AM CDTSpecial Marine WarningLIX27 min
Oct 4, 11:28 AM CDTTornado WarningLIXLafourche, Saint Charles32 min
Oct 4, 12:08 PM CDTSpecial Marine WarningLIX37 min
Oct 4, 12:47 PM CDTTornado WarningLIXTangipahoa28 min
Oct 4, 1:08 PM CDTTornado WarningLIXSaint Tammany, Tangipahoa, Washington22 min
Oct 4, 1:19 PM CDTTornado WarningLIXLafourche26 min
Oct 4, 1:21 PM CDTTornado WarningLIXJefferson, Lafourche24 min
Oct 4, 1:24 PM CDTSpecial Marine WarningLIX36 min
Oct 4, 3:51 PM CDTSpecial Marine WarningLIX54 min
Oct 4, 4:32 PM CDTSpecial Marine WarningLIX13 min
Oct 4, 4:46 PM CDTSpecial Marine WarningLIX29 min
Oct 4, 5:50 PM CDTSpecial Marine WarningLIX55 min
Oct 4, 5:52 PM CDTSpecial Marine WarningLIX83 min

Nearby

River Flood Warnings in Louisiana, 2009River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.